Benadryl

Benadryl, an antihistamine often used for its sedation effect in adults, can cause paradoxical central nervous stimulation in children with effects ranging from excitation to seizures and death. Teenagers have discovered Benadryl, an over-the-counter medication, which is easily obtainable and affordable. The effects of Benadryl produce a “High.” Benadryl in this population is also taken with alcohol and high energy drinks. Parents also give their infants Benadryl to produce sleep and the outcome has been fatal intoxication. I have been made aware of Benadryl and its deadly side effects when a 10-year-old child was told by his mom to take a Benadryl tablet for his allergies. The child unfortunately took an overdose and was placed in the hospital for 2 days to withdraw from medication.

Technorati Tags:
, , , ,

Advertisements

Tags:

Leave a Reply

Please log in using one of these methods to post your comment:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s


%d bloggers like this: